Vol. 36, No. 2, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
On the hyperplane section through a rational point of an algebraic variety

Wei-Eihn Kuan

Vol. 36 (1971), No. 2, 393–405
Abstract

Let V∕k be an irreducible affine algebraic variety of dimension 3 defined over an infinite field k with p as its prime ideal in k[X1,,Xn]. Let P be a rational normal point on V∕k. It is proved that (1) for a generic hyperplane Hu through P,(p,Hu) is a prime ideal and (p,Hu) is quasi-absolutely (absolutely irreducible) if p is quasi-absolutely (absolutely irreducible). (2) It is nol true in general that V Hu is normal at P; however, V Hu is normal at P if the local ring of V∕k at P is also Cohen-Macaulay (Theorem 8).

Mathematical Subject Classification 2000
Primary: 14A10
Milestones
Received: 16 December 1969
Published: 1 February 1971
Authors
Wei-Eihn Kuan